Hormone injections

Hi ladies. This might seem like a bit of a daft question... I'm due to go onto Zoladex injections shortly (she says...feeling apprehensive & just hoping the benefits outweigh the side effects)! Saw consultant this week and she said she would write to my Dr asking them to put me on the injections. My question is - who actually administers the injections? Is this normally done by the Dr or is delegated to a nurse to do?

Thanks in advance :-)

5 Replies

oldestnewest
  • Hi

    I have recently started prostap injections and am due the second one tomorrow. My GP did the first one but it will be a nurse from now on, I think its more usual for the practice nurse to do it.

    Like you I was very apprehensive, I really didnt want the injections and had refused them for 6 months but I was in so much pain and had got into such a state that I needed to try something! So far, side effects have fully kicked in but no benefits yet, but I was told it could be 6-8 weeks before I noticed any difference so I'm keeping my fingers crossed!

    Hope they work for you x

  • Hi Dixie 22

    I was also full of apprehension about having hormone injections, like hayls. I too put off having them until I'd tried everything else. In the end though it was the one treatment that worked for me. I found the benefits outweighed the side-effects although the hot flushes aren't much fun.

    I had the injections monthly rather than three monthly. The first was done at a hospital outpatient appointment then the next two by the nurse at my GP surgery. The fourth was back at hospital then the remainder at the surgery.

    I preferred having the injections done by the practice nurse as they are more experienced and tend to be a bit gentler! But the consultant would write to the GP at the practice with his request rather than the nurse. The receptionist would be able to advise who to make the actual appointments with.

    Good luck, x

  • Thanx for the reply & helpful answers.

    I'm dreading all the side effects the injections will cause but I hope the treatment works for me.

    Thanx again x

  • Hi Dixie

    The very first time I had Prostap, I felt better than I had in months. The worst side effect was the hot flushes.

    Nowadays it's not so brilliant, but it's not as horrific as you might imagine it might be once you've read the leaflet that comes in the box! My practice nurse does mine; she always asks if I want the freezing spray before the jab because the needle looks pretty fierce but I personally find that it only stings for a millisecond.

    Good luck

    C xxx

  • Hi, I'm on my 5th zoladex injection and all have been carried out by the nurse at GP practice locally. She's brilliant and doesn't hurt me at all..I also take Livial HRT to help with side affects.

    I've suffered problems sleeping, joint pain (after last injection) and hot sweats, not always easy but better than heavy periods and pain..hope you get along with it.

    The first few days after the initial injection can feel worse (I was on a period and it was terrible) but soon got better:) take care. Xx

You may also like...